Top
10
Doctor insights on: Going Off Keppra

Share
1

1
I accidentally took a double dose of generic Keppra (levetiracetam). I took 1500mg and forgot and took 1500 more, am I going to be ok? Thank u!

I accidentally took a double dose of generic Keppra (levetiracetam). I took 1500mg and forgot and took 1500 more, am I going to be ok? Thank u!

You should be ok: although,you might experience some sedation.Avoid driving or doing anything today that requires dexterity .You should feel back to normal by tomorrow. ...Read more

2

2
Can levetiracetam (keppra) drugs hit you with new side effects when you go back on it?

Can levetiracetam (keppra) drugs hit you with new side effects when you go back on it?

Go slow: If you were on a high dose of keppra, (levetiracetam) then have to stop and re-start, then go low and slow when reloading as rapid titration can cause side effects such as sedation or dizziness or blurry vision. ...Read more

3

3
Does levetiracetam work like keppra?

Does levetiracetam work like keppra?

Generics: Keppra (levetiracetam) is the name brand and made by only one manufacturer...Ubc. Levetiracetam is the generic which has to comply with fda to be 100% +/- 20% of the milligram percentage of the active name brand. There are countless different generic manufacturers...If you are worried about the generic potency d/w your doctor and probably get a blood level to see how your body absorbs the drug... ...Read more

5

5
Is taking 6000 mg daily keppra (levetiracetam) a lot ?

Yes.: That is a very high dose of Keppra (levetiracetam). Fortunately, Keppra (levetiracetam) is a fairly safe and well tolerated medication but could produce behavioral and mood side effects. I would speak to your prescribing physician about a lower dose or an alternative medication. Increasing doses of Keppra (levetiracetam) usually does not provide further benefit. ...Read more

See 1 more doctor answer
6

6
Should I drive if I'm taking Keppra (levetiracetam)?

Should I drive if I'm taking Keppra (levetiracetam)?

Seizures: If you are on Keppra (levetiracetam) for seizures or having a condition in which you could have seizures you should not drive unless your neurologist clears you to do so. Depending on where you live , you need to be seizure free for 6 months. You should discuss this with your neurologist ...Read more

7

7
Are there any serious reactions to keppra (levetiracetam)?

Keppra (levetiracetam): Sometimes see a problem with people becoming somewhat cranky on keppra (levetiracetam). Its referred to as 'keppra (levetiracetam)tude' in some circles. Apparently Keppra (levetiracetam) can interfere with pyridoxine (vitamin b6) metabolism. Many of my patients improve with 25 mg of b6. Be carefull though as b6 has a toxicity state. You might want to have your blood b6 level monitored. Sedation / dizziness / rash are seen especially early in tx. ...Read more

8

8
Can you eat grapefruit while taking Keppra (levetiracetam) xr?

Yes: There are no listed adverse interactions between Keppra (levetiracetam) or Keppra (levetiracetam) XR and grapefruit. The only food interaction is sage, and that is listed as a minor interaction. ...Read more

9

9
What is the definition or description of: keppra (levetiracetam)?

Anti-epileptic: Leviteracetam is an anti-epileptic drug of the modern era, and helps control a variety of seizure disorders, even cases of juvenile myoclonic epilepsy. Can be used in post- hypoxic action myoclonus. Does not have profound drug-drug interactions, but does cause drowsiness, dizziness, and occasional psychiatric adverse events. ...Read more

10

10
Can you please tell me if i will ever get off keppra (levetiracetam)?

Can you please tell me if i will ever get off keppra (levetiracetam)?

Hard to say: Depending on how well your seizures have been controlled and the risk of recurrent seizures (given your MRI and eeg findings), your doctor may consider gradually tapering off the medication at some point. However, this is a very individualized decision. Since we do not have the specifics of your situation, your neurologist would be the best person to address this concern. Hope you feel better. ...Read more